Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 31, 2015, 5:00 PM CDT for Barbour County, Alabama. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2015, 5:00 PM CDT (22:00 UTC)
- Expired
- May 31, 2015, 5:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 5:10 PM CDT | HAIL 0.25 | Clayton, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014
WUUS54 KBMX 312200
SVRBMX
ALC005-312230-
/O.NEW.KBMX.SV.W.0067.150531T2200Z-150531T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 530 PM CDT
* AT 500 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLAYTON...OR
12 MILES SOUTH OF MIDWAY...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES.
* LOCATIONS IMPACTED INCLUDE...
CLAYTON...LOUISVILLE...COMER...GAINO...WHITE OAK...HAWKINSVILLE...
BARBOUR COUNTY PUBLIC LAKE DAM...MOUNT ANDREW...MILLERS FORD...
LUGO...BATESVILLE AND CLAYTON MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BIRMINGHAM.
&&
LAT...LON 3178 8563 3200 8557 3200 8551 3201 8551
3201 8547 3202 8547 3201 8543 3207 8543
3208 8520 3205 8517 3207 8510 3175 8537
TIME...MOT...LOC 2200Z 194DEG 18KT 3190 8546
HAIL...<.75IN
WIND...60MPH
$$
751 follow-up statement
764
WWUS54 KBMX 312220
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
520 PM CDT SUN MAY 31 2015
ALC005-312230-
/O.CON.KBMX.SV.W.0067.000000T0000Z-150531T2230Z/
BARBOUR AL-
520 PM CDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL BARBOUR COUNTY...
AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COMER...OR 9
MILES SOUTHEAST OF MIDWAY...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TREES.
LOCATIONS IMPACTED INCLUDE...
CLAYTON...COMER...GAINO...HAWKINSVILLE...WHITE OAK...BARBOUR COUNTY
PUBLIC LAKE DAM...MOUNT ANDREW...LUGO...BATESVILLE AND CLAYTON
MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BIRMINGHAM.
&&
LAT...LON 3183 8530 3188 8560 3200 8557 3200 8551
3201 8551 3201 8547 3202 8547 3201 8543
3207 8543 3207 8533 3202 8515
TIME...MOT...LOC 2219Z 192DEG 15KT 3199 8539
HAIL...<.75IN
WIND...60MPH
$$
75What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:07 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 31, 3:07 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 307 PM CDT SUN MAY 31 2015 .DISCUSSION... SATELLITE IMAGERY SHOWS A WELL DEFINED SHORT WAVE TROF OVER ARKANSAS. THIS TROF IS FORECAST TO BECOME A CLOSED UPPER LOW AND DRIFT EASTWARD THIS WEEK. THE UPPER LOW WILL BE CUT-OFF FROM THE MAIN BRANCH OF THE WESTERLIES AND THERE IS NO UPSTREAM KICKER TO DISLODGE THE SYSTEM. THIS PUTS ALABAMA IN A MOIST AND ACTIVE PATTERN THROUGH AT LEAST WEDNESDAY WITH ABOVE NORMAL RAIN CHANCES. IT IS DIFFICULT TO PINPOINT FAVORED AREAS FOR CONVECTION ON THE EAST SIDE OF THIS SYSTEM SINCE IT IS SYMMETRICAL WITH NO WELL DEFINED TROF AXIS. WITH SEVERAL LOBES OF ENERGY FORECAST TO ROTATE AROUND THE BASE OF THE TROF...THE CONVECTION OVER THE NEXT FEW NIGHTS MAY LINGER WELL INTO THE EVENING HOURS. BY WEDNESDAY THE CENTER OF THE UPPER LOW MAY BE FAR ENOUGH EAST FOR LESS CONVECTIVE ACTIVITY ACROSS WEST ALABAMA...BUT DEFINETLY BY THURSDAY THE LOW WILL BE POSITIONED FAR ENOUGH EAST FOR RAIN CHANCES TO FALL BACK INTO THE 30-40 PERCENT RANGE. ON FRIDAY THE CONVECTION SHOULD BE CONFINED TO AREAS EAST OF I-65. THE GLOBAL MODELS DIVERGE IN THEIR SOLUTIONS FOR NEXT WEEKEND WITH THE EURO MODEL SHOWING A WEAK UPPER TROF MOVING DOWN THE BACKSIDE OF THE EXITING UPPER LOW. THE GFS MODEL IS MUCH DRIER AND WILL KEEP RAIN CHANCES IN THE 20-30 PERCENT RANGE. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. THOUGH PREVAILING VFR CONDITIONS SHOULD CONTINUE THROUGH THE TAF PERIOD...SHOWERS AND STORMS ARE LIKELY TO AFFECT THE TAF SITES AT SOME POINT DURING THE NEXT 12 HOURS. CONFIDENCE IN TIMING AND PLACEMENT OF THIS ACTIVITY IS LOW. A GENERAL INCREASE IN ACTIVITY IS EXPECTED THROUGH THE AFTERNOON...AND AN UPPER-LEVEL TROUGH APPROACHING FROM THE WEST MAY SUPPORT A CONTINUATION OF SHOWERS AND STORMS INTO THE OVERNIGHT PERIOD AS WELL. 87/GRANTHAM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 82 63 82 63 / 60 60 40 40 30 ANNISTON 66 83 64 81 64 / 50 60 50 50 30 BIRMINGHAM 67 83 65 82 64 / 60 60 40 40 30 TUSCALOOSA 67 84 65 83 65 / 60 60 40 40 30 CALERA 67 84 65 82 64 / 60 60 40 40 40 AUBURN 68 83 66 82 66 / 50 60 40 60 40 MONTGOMERY 68 86 67 84 66 / 50 70 40 50 40 TROY 67 86 66 84 66 / 40 70 40 60 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 31, 3:32 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 332 AM CDT SUN MAY 31 2015 ALZ011>015-017>050-011145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 332 AM CDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 31, 3:40 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 340 PM CDT SUN MAY 31 2015 ALZ046-050-312115- BARBOUR AL-BULLOCK AL- 340 PM CDT SUN MAY 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BULLOCK AND NORTH CENTRAL BARBOUR COUNTIES UNTIL 415 PM CDT... AT 339 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BARBOUR COUNTY PUBLIC LAKE DAM...OR NEAR MIDWAY...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COMER...SPRING HILL AND BARBOUR COUNTY PUBLIC LAKE DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3193 8540 3198 8551 3214 8549 3209 8527 TIME...MOT...LOC 2039Z 215DEG 9KT 3201 8543 GRANTHAM
Special weather statement, May 31, 4:05 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT SUN MAY 31 2015
ALZ046-048-312130-
BULLOCK AL-RUSSELL AL-
405 PM CDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL AND EAST CENTRAL BULLOCK
COUNTIES UNTIL 430 PM CDT...
AT 404 PM CDT...DOPPLER RADAR WAS A FEW STRONG THUNDERSTORMS ONE
NEAR NEAR FORT BENNING/LAWSON ARMY AIR FIELD...THE OTHER NEAR
HURTSBORO...AND MOVING NORTHEAST AT 15 MPH. ADDITIONAL STORMS MAY
DEVELOP IN THIS AREA.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HURTSBORO...SEALE...RUSSELL COUNTY SPORTS COMPLEX...UCHEE...
RUTHERFORD...PARKMANVILLE...PHENIX DRAG STRIP...HATCHECHUBBE...FORT
MITCHELL...FORT MITCHELL ACTIVITY CENTER AND UCHEE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3225 8492 3224 8492 3215 8530 3215 8541
3214 8543 3212 8543 3210 8550 3223 8549
3223 8543 3234 8543 3245 8500 3244 8497
3242 8496 3241 8498 3239 8497 3238 8499
3238 8497 3233 8501 3230 8494 3226 8489
TIME...MOT...LOC 2104Z 208DEG 12KT 3229 8496 3218 8535
75Special weather statement, May 31, 4:10 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 PM CDT SUN MAY 31 2015
ALZ045-046-312145-
MACON AL-BULLOCK AL-
410 PM CDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BULLOCK AND EASTERN
MACON COUNTIES UNTIL 445 PM CDT...
AT 409 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GUERRYTON...OR NEAR HURTSBORO...MOVING NORTH AT 30 MPH.
WINDS 30 TO 40 MPH WILL BE POSSIBLE AHEAD OF THE STORM ALONG ITS
OUTFLOW.
LOCATIONS IMPACTED INCLUDE...
SOCIETY HILL...GUERRYTON...TUSKEGEE NATIONAL FOREST...CREEK STAND...
WARRIORSTAND AND I 85 REST AREA.
LAT...LON 3215 8543 3216 8558 3255 8563 3255 8561
3250 8549 3250 8544
TIME...MOT...LOC 2109Z 180DEG 27KT 3224 8548
75Local storm report, May 31, 4:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
449 PM CDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL EUFAULA 31.89N 85.15W
05/31/2015 E0.50 INCH BARBOUR AL EMERGENCY MNGR
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:40 PM CDT | Special Weather Statement | BMX | Barbour | 35 min |
| May 31, 4:05 PM CDT | Special Weather Statement | BMX | Russell | 25 min |
| May 31, 4:10 PM CDT | Special Weather Statement | BMX | Macon | 35 min |
| May 31, 4:42 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 48 min |
| May 31, 5:24 PM CDT | Special Weather Statement | BMX | Bullock, Pike | 51 min |
| May 31, 5:37 PM CDT | Special Weather Statement | BMX | Cleburne | 23 min |
| May 31, 5:45 PM CDT | Special Weather Statement | BMX | Etowah | 30 min |
| May 31, 6:05 PM CDT | Special Weather Statement | BMX | Calhoun | 25 min |
| May 31, 6:07 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 23 min |
| May 31, 6:10 PM CDT | Special Weather Statement | BMX | Cleburne | 35 min |
| May 31, 6:13 PM CDT | Special Weather Statement | BMX | Cleburne | 32 min |
| May 31, 6:18 PM CDT | Special Weather Statement | BMX | Dallas | 42 min |
| May 31, 6:26 PM CDT | Special Weather Statement | BMX | Montgomery | 34 min |
| May 31, 6:36 PM CDT | Special Weather Statement | BMX | Cherokee | 24 min |
| May 31, 6:47 PM CDT | Special Weather Statement | BMX | Marengo | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.